Alert archive / Indiana / Tornado Warnings in 2019
Tornado Warning 6, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Mar 14, 2019, 2:58 PM EDT for Washington County, Indiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2019, 2:58 PM EDT (18:58 UTC)
- Expired
- Mar 14, 2019, 3:15 PM EDT
- In force
- 17 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
County Washington County, IN
The radar
The Louisville radar (KLVX), 85 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 10:47 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
728
WFUS53 KLMK 141858
TORLMK
INC175-141915-
/O.NEW.KLMK.TO.W.0006.190314T1858Z-190314T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Louisville KY
258 PM EDT THU MAR 14 2019
The National Weather Service in Louisville has issued a
* Tornado Warning for...
Northern Washington County in south central Indiana...
* Until 315 PM EDT.
* At 257 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Salem, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Salem, Little York, Kossuth, Smedley, Hitchcock, Plattsburg, Rush
Creek Valley, and Pumpkin Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3876 8603 3877 8602 3876 8601 3876 8599
3875 8598 3876 8596 3875 8595 3876 8594
3875 8592 3876 8591 3875 8590 3870 8589
3856 8620 3862 8625 3878 8608 3878 8606
TIME...MOT...LOC 1857Z 230DEG 52KT 3863 8616
TORNADO...RADAR INDICATED
HAIL...<.75
$$
132 follow-up statements
863
WWUS53 KLMK 141904
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
304 PM EDT THU MAR 14 2019
INC175-141915-
/O.CON.KLMK.TO.W.0006.000000T0000Z-190314T1915Z/
Washington IN-
304 PM EDT THU MAR 14 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
NORTHEASTERN WASHINGTON COUNTY...
At 303 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Kossuth, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Plattsburg and Kossuth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3877 8602 3876 8601 3876 8599 3875 8598
3876 8596 3875 8595 3876 8594 3875 8592
3876 8591 3875 8590 3871 8591 3863 8612
3869 8615 3875 8606 3875 8604
TIME...MOT...LOC 1903Z 230DEG 52KT 3869 8606
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
13477
WWUS53 KLMK 141913
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
313 PM EDT THU MAR 14 2019
INC175-141923-
/O.EXP.KLMK.TO.W.0006.000000T0000Z-190314T1915Z/
Washington IN-
313 PM EDT THU MAR 14 2019
...THE TORNADO WARNING FOR NORTHEASTERN WASHINGTON COUNTY WILL EXPIRE
AT 315 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with new storms coming in from the
southwest.
A Tornado Watch remains in effect until 500 PM EDT for south central
Indiana.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
LAT...LON 3877 8602 3876 8601 3876 8599 3875 8598
3876 8596 3875 8595 3876 8594 3875 8592
3876 8591 3875 8590 3871 8591 3863 8612
3869 8615 3875 8606 3875 8604
TIME...MOT...LOC 1913Z 230DEG 52KT 3877 8593
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Mar 14, 2:53 PM EDT, 5 minutes earlier.
Area forecast discussion, Mar 14, 2:53 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
253 PM EDT Thu Mar 14 2019
.Short Term...(This evening through Friday)
Issued at 241 PM EDT Thu Mar 14 2019
Ongoing strong to severe storms at this hour across portions of
southern Indiana and western/central Kentucky. Overall environment
so far has been conducive for supercellular storms capable of
tornadoes, large hail, and straight line damaging winds. Regional
satellite reveals breaks ahead of this line, indicating the
atmosphere should continue to destabilize and theoretically remain
favorable for strong to severe storms. High-res models have hinted
at some weakening in storms, particularly south of the Ohio River,
as we head into the late afternoon hours, before upticking in
strength again in central/eastern Kentucky by evening. Although
reasons for this are not entirely clear, satellite/radar trends for
storms generally south of the Ohio River have shown them struggling
a bit over the past hour, so the models may be on to something
despite increasing instability. That being said, will continue to
maintain the tornado watch for the current counties, with possible
extensions in duration and areal extent soon. Activity should push
out of the region by midnight.
The other story today has been the gusty winds. Gradient winds have
been pushing +50mph for many spots, and expect the strong winds to
continue through a good portion of the evening. As a result, have
extended the duration of the wind advisory to 03z tonight to account
for gusty wind potential.
&&
.Long Term...(Friday night through Thursday)
Issued at 235 PM EDT Thu Mar 14 2019
Relatively quiet weather is expected through the weekend as the
region remains at the base of a broad 500mb trough. A strong wave
within the base of the trough may impact the region Monday, bringing
light precipitation, but there's some differences in medium range
output so will keep PoPs low for now.
Dry weather then looks to persist into the mid week timeframe. A
cold front may swing through during the Thursday/Friday timeframe
and bring additional precipitation to the region.
&&
.Aviation...(18Z TAF Issuance)
Updated at 111 PM EDT Thu Mar 14 2019
A line of strong to severe storms is currently ongoing across south-
central Indiana into western Kentucky. This line will slowly move to
the east through the afternoon, though some uncertainty remains as
to whether it will hold together or begin to break apart as some
models indicate some weakening. Regardless, will keep thunderstorms
in all TAF for a period this afternoon and evening. Gusty and
erratic winds will be possible in any thunderstorm.
Drier air will move in behind the line of storms and result in VFR
conditions, though a deck of stratus clouds may impact terminals
early tomorrow morning.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 11 PM EDT /10 PM CDT/ this evening for
INZ076>079-083-084-089>092.
KY...Wind Advisory until 11 PM EDT /10 PM CDT/ this evening for
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
&&
Short Term...DM
Long Term...DM
Aviation...DMHazardous weather outlook, Mar 14, 2:58 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 258 PM EDT Thu Mar 14 2019 KYZ033>043-045>049-053>057-063>067-073>078-081-082-151900- Henry-Shelby-Franklin-Scott-Harrison-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Washington-Mercer-Jessamine-Clark- Larue-Marion-Boyle-Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln- Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 258 PM EDT Thu Mar 14 2019 /158 PM CDT Thu Mar 14 2019/ ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Strong to severe thunderstorms continue to remain a threat this afternoon and evening with damaging winds as the primary threat. Tornadoes and hail are also possible. Heavy rainfall may result in localized flooding. Outside of thunderstorms, strong winds blowing from the south will gust as high as 55 mph today. Winds of this magnitude can blow around small items, topple weakly rooted trees, and make travel difficult on east-west oriented roads. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any severe weather, strong winds, heavy rainfall, or flooding impacts today. INZ076>079-083-084-089>092-KYZ023>032-061-062-070>072-151900- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Butler-Edmonson-Logan-Warren-Simpson- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, Morgantown, Brownsville, Russellville, Bowling Green, Franklin, and Providence 258 PM EDT Thu Mar 14 2019 /158 PM CDT Thu Mar 14 2019/ ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... ...TORNADO WATCH 24 IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS AFTERNOON... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Strong to severe thunderstorms continue to remain a threat this afternoon and evening with damaging winds as the primary threat. Tornadoes and hail are also possible. See the latest tornado watch for more details. Heavy rainfall may result in localized flooding. Outside of thunderstorms, strong winds blowing from the south will gust as high as 55 mph today. Winds of this magnitude can blow around small items, topple weakly rooted trees, and make travel difficult on east-west oriented roads. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any severe weather, strong winds, heavy rainfall, or flooding impacts today. DM
In the hours before
Local storm report, Mar 14, 1:23 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
123 PM EDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM FUNNEL CLOUD BRETZVILLE 38.30N 86.87W
03/14/2019 DUBOIS IN 911 CALL CENTER
FUNNEL CLOUD REPORTED AT STATE ROAD 64 AND
STATE ROAD 162.
&&
KDWLocal storm report, Mar 14, 1:50 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
150 PM EDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM NON-TSTM WND GST 4 ENE HOWE VALLEY 37.70N 86.02W
03/14/2019 M55 MPH HARDIN KY MESONET
&&
CGLocal storm report, Mar 14, 1:53 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
153 PM EDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM NON-TSTM WND GST 3 ENE LORETTO 37.65N 85.36W
03/14/2019 M52 MPH MARION KY MESONET
&&
CGLocal storm report, Mar 14, 1:55 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
155 PM EDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM NON-TSTM WND GST 2 NNW MT. EDEN 38.08N 85.16W
03/14/2019 M53 MPH SHELBY KY MESONET
&&
CGLocal storm report, Mar 14, 2:35 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM NON-TSTM WND GST 4 SE MILLERSBURG 38.26N 84.10W
03/14/2019 M52 MPH NICHOLAS KY MESONET
&&
CGLocal storm report, Mar 14, 2:36 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
236 PM EDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM NON-TSTM WND GST 3 E HARTFORD 37.45N 86.84W
03/14/2019 M50 MPH OHIO KY MESONET
&&
CGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 12:20 PM EDT | Special Weather Statement | LMK | Dubois | 40 min |
| Mar 14, 12:30 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 16 min |
| Mar 14, 12:56 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 34 min |
| Mar 14, 1:08 PM EDT | Tornado Warning | LMK | Dubois | 22 min |
| Mar 14, 1:18 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 27 min |
| Mar 14, 1:25 PM EDT | Tornado Warning | LMK | Orange | 25 min |
| Mar 14, 1:43 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 32 min |
| Mar 14, 2:06 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 24 min |
| Mar 14, 2:11 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Perry | 34 min |
| Mar 14, 2:14 PM EDT | Tornado Warning | LMK | Washington | 16 min |
| Mar 14, 2:25 PM EDT | Tornado Warning | LMK | Crawford, Orange | 25 min |
| Mar 14, 2:40 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Perry | 35 min |
| Mar 14, 2:52 PM EDT | Severe Thunderstorm Warning | LMK | Perry | 23 min |
| Mar 14, 3:13 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Perry | 32 min |
| Mar 14, 3:15 PM EDT | High Wind Warning | LMK | Clark, Floyd, Harrison | 3 hr |
| Mar 14, 3:15 PM EDT | Wind Advisory | LMK | Clark, Floyd, Harrison | 8 hr |
| Mar 14, 3:25 PM EDT | Severe Thunderstorm Warning | LMK | Scott, Washington | 20 min |
| Mar 14, 3:36 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison | 24 min |
| Mar 14, 3:53 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 37 min |
| Mar 14, 4:10 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Scott | 20 min |
| Mar 14, 4:22 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 12 min |
| Mar 14, 4:54 PM EDT | Areal Flood Advisory | LMK | Clark, Floyd | 3 hr |
| Mar 14, 4:59 PM EDT | Tornado Warning | LMK | Clark, Jefferson, Scott | 16 min |
Nearby
Tornado Warnings in Indiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.